back to author index
   
title:
 
A multidimensional superposition principle: numerical simulation and analysis of soliton invariant manifolds I
publication:
 
JNMP
volume-issue:   14 - 2
pages:   188 - 229
ISSN:
  1402-9251
DOI:
  doi:10.2991/jnmp.2007.14.2.11 (how to use a DOI)
author(s):
 
Alexander A ALEXEYEV
publication date:
 
April 2007
abstract:
 
In the framework of a multidimensional superposition principle involving an analytical approach to nonlinear PDEs, a numerical technique for the analysis of soliton invari- ant manifolds is developed. This experimental methodology is based on the use of computer simulation data of soliton–perturbation interactions in a system under in- vestigation, and it allows the determination of the dimensionality of similar manifolds and partially (in the small amplitude perturbation limit) to restore the related super- position formulae. Its application for cases of infinite dimensionality, and the question of approximation by lower dimensional manifolds and, respectively, by superposition formulae of a lower order are considered as well. The ideas and implementation details are illustrated and verified by using examples with the integrable, MKdV and KdV equations, and also nonintegrable, Kawahara and Regularized Long Waves equation, soliton models.
copyright:
 
© The authors.
This article is distributed under the terms of the Creative Commons Attribution License 4.0, which permits non-commercial use, distribution and reproduction in any medium, provided the original work is properly cited. See for details: https://creativecommons.org/licenses/by-nc/4.0/
full text: